Home » Frequently asked Questions on Health » Can the side effects of Ropark be alleviated?

Can the side effects of Ropark be alleviated?

Q: My father is 82 years old and is suffering from progressive supranuclear palsy (PSP). He is taking Ropark (0.75 mg in the morning, 0.75 mg in afternoon, and 0.5 mg at night). He now has symptoms of swelling in the legs, drowsiness and drooling (excessive accumulation of saliva). Are these side effects of the drug? He is also taking alfusin for benign prostatic hyperplasia (BHP). Does Ropark aggravate glaucoma? He earlier had glaucoma. Can these symptoms be alleviated? Earlier he was on Syndopa and Endomet but over a period of time, the effectiveness of these medicines waned. Please advise.

A:Ropark is the brand name; the name of the medicine is ropinirole (also sold under the brand name of Ropitor). Its side effects include drowsiness and swelling of the legs. It can also cause abnormal vision (not related to glaucoma). Ideally, ropinirole should be used as add-on therapy to levodopa/carbidopa (such as Syndopa) so that minimal dose is effective. In elderly its side effects are more marked. Unfortunately some such patients may suffer from psychiatric symptoms. It can also lower the blood pressure (so does Alfusin). The brand Endomet does not appear on the data bank of quality products from reputed manufacturers.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------